Alert archive / Wyoming / High Wind Warnings in 2006

High Wind Warning 15, NWS Cheyenne, WY

October 30, 2006

NWS Cheyenne, WY issued this high wind warning at Oct 30, 2006, 10:21 AM MST. It was in force for 99 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 30, 2006, 10:21 AM MST (17:21 UTC)
Expired
Oct 30, 2006, 12:00 PM MST
In force
99 min
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 301721
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1021 AM MST MON OCT 30 2006

WYZ065-301900-
/O.NEW.KCYS.HW.W.0015.061030T1721Z-061030T1900Z/
LARAMIE VALLEY-
INCLUDING THE CITY OF...LARAMIE
1021 AM MST MON OCT 30 2006

...HIGH WIND WARNING IN EFFECT UNTIL NOON MST TODAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND 
WARNING FOR THE LARAMIE VALLEY...WHICH IS IN EFFECT UNTIL NOON
MST TODAY. STRONG WEST WINDS HAVE DEVELOPED JUST AHEAD OF A COLD
FRONT MOVING DOWN FROM THE NORTH. SPEEDS AT THE LARAMIE AIRPORT
HAD INCREASED TO 35 TO 50 MPH WITH GUSTS AROUND 60 MPH WITH A PEAK
GUST OF 61 MPH AT 941 AM MST. THE STRONG WINDS WILL PERSIST UNTIL
NOON WHEN THEY WILL SHIFT TO THE NORTH AT 20 TO 30 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NEZ001>003-019>021-054-055-302300-
/O.CON.KCYS.WI.Y.0017.000000T0000Z-061030T2300Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
1021 AM MST MON OCT 30 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. 

STRONG NORTHWEST WINDS WILL CONTINUE AT SPEEDS 25 TO 35 MPH WITH
GUSTS BETWEEN 40 AND 50 MPH THROUGH MID AFTERNOON. THE WINDS WILL
DECREASE LATE THIS AFTERNOON TO SPEEDS OF 10 TO 20 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. VISIBILITIES MAY ALSO BE REDUCED IN PLACES DUE
TO BLOWING DUST. TRAVELERS SHOULD PLAN ON USING EXTRA CAUTION.

$$

JLH
1 follow-up statement
000 
WWUS75 KCYS 301910
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1210 PM MST MON OCT 30 2006

WYZ065-302015-
/O.EXP.KCYS.HW.W.0015.000000T0000Z-061030T1900Z/
LARAMIE VALLEY-
INCLUDING THE CITY OF...LARAMIE
1210 PM MST MON OCT 30 2006

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING ISSUED THIS MORNING IS NO LONGER IN EFFECT.
IT WILL STILL BE WINDY UNTIL MID AFTERNOON. HOWEVER...SPEEDS WILL
STAY BELOW HIGH WIND CRITERIA. NORTHWEST WINDS OF 25 TO 35 MPH
WITH GUSTS TO 45 MPH CAN BE EXPECTED UNTIL ABOUT 2 PM WHEN THE
WINDS WILL SWITCH TO THE NORTH AT 15 TO 25 MPH.

$$

NEZ001>003-019>021-054-055-302300-
/O.CON.KCYS.WI.Y.0017.000000T0000Z-061030T2300Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
1210 PM MST MON OCT 30 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FOR THE WESTERN NEBRASKA 
PANHANDLE UNTIL 4 PM MST THIS AFTERNOON.

STRONG NORTHWEST WINDS WILL CONTINUE AT SPEEDS 25 TO 35 MPH WITH
GUSTS BETWEEN 40 AND 50 MPH THROUGH MID AFTERNOON. THE WINDS WILL
DECREASE LATE THIS AFTERNOON TO SPEEDS OF 10 TO 20 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. VISIBILITIES MAY ALSO BE REDUCED IN PLACES DUE
TO BLOWING DUST. TRAVELERS SHOULD PLAN ON USING EXTRA CAUTION.

$$

JLH

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Oct 30, 9:31 AM MST, 50 minutes earlier.

Area forecast discussion, Oct 30, 9:31 AM MST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
931 AM MST MON OCT 30 2006

.UPDATE...COLD FRONT JUST RACED INTO CYS AREA...TEMP DOWN 17 DEGREES
IN 7 MINUTES. FASTER TIMING HAS KEPT HIGH WINDS FROM DEVELOPING IN
CYS/EAN AREAS. FEW STRONG GUSTS IN THE SOUTHERN LARAMIE RANGE...NOT
QUITE ENOUGH THOUGH FOR A WARNING.  THUS...HAVE CANCELLED HIGH WIND
WARNING FOR WY ZONES 66/67/69. WIND ADVY IN NEB PNHNDL STILL LOOKS
GOOD THOUGH. ADJUSTED CURRENT AND MAX TEMPS IN GRIDS/ZONES.  JLH

&&

.PREV DISCUSSION... (ISSUED 326 AM MST MON OCT 30 2006)

SHORT TERM...TODAY THRU WEDNESDAY MORNING...
FORECAST PROBLEM THIS MORNING IS WHETHER TO CONTINUE THE HIGH WIND
WARNING FOR SOUTHEAST WY. WINDS ARE GUSTY BUT NOT APPROACHING
WARNING CRITERIA AT THIS TIME. WIND ADVISORY FOR THE PANHANDLE
TODAY STILL LOOKS OKAY. WILL KEEP THE WARNING GOING AS THERE COULD
BE A STRONG GUST OR TWO AS THE FRONT PASSES BUT CONFIDENCE IS LOW. AT
09Z SURFACE LOW OVER PHILLIPS SD WITH COLD FRONT PUSHING SOUTH THRU
CENTRAL WY. 4MB HEIGHT RISES BEHIND FRONT JUST GETTING INTO THE
STATE ALONG WITH SOME SNOW. PROBABLY WILL SEE SOME OROGRAPHIC SNOW
SHOWERS TODAY AS FRONT PASSES BUT NOTHING SIGNIFICANT. COLD FRONT
SHOULD BE THROUGH CWA BY EARLY AFTERNOON. OVERNIGHT TEMPERATURES
DROP QUICKLY AND THE ENTIRE CWA WILL SEE LOWS IN THE TEENS TUESDAY
MORNING AND SOME SINGLE DIGITS WILL BE RECORDED. HALLOWEEN LOOKS
DRY BUT COLD FOR THE TRICK OR TREATERS.

LONG TERM...DRY CONDTIONS WILL PREVAIL ACROSS THE CWA...WED THRU
SAT AS AN UPPER RIDGE BUILDS ACROSS THE WESTERN U.S. THE RIDGE
AXIS WILL MOVE TO CENTRAL WY BY 00Z SUN AND AN UPPER TROUGH WILL
DROP INTO THE PAC NW. DOWNSLOPE WINDS WILL PREVAIL AT THE SURFACE
THROUGH THIS TIME PERIOD. THE UPPER TROUGH WILL MOVE ACROSS THE
FORECAST AREA SUNDAY...RESULTING IN A CHANCE OF SNOW FOR THE
NORTHERN PORTION OF THE CWA. HIGH TEMPERATURES WILL BE AROUND 5 TO
10 DEGREES BELOW NORMAL WED AND THU...AND AROUND NORMAL FOR FRI
THRU SUN.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...WIND ADVISORY UNTIL 4 PM MONDAY FOR NEZ001-NEZ002-NEZ003-NEZ019-
     NEZ020-NEZ021-NEZ054-NEZ055.

&&

SHORT TERM...GRIFFITH
LONG TERM....DAUGHERTY
Hazardous weather outlook, Oct 30, 10:01 AM MST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1001 AM MST MON OCT 30 2006

WYZ059>070-311200-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
1001 AM MST MON OCT 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

IT WILL BE WINDY AND COLDER TODAY. NORTH TO NORTHWEST WINDS WILL
BLOW AT SPEEDS OF 20 TO 35 MPH. A FEW LIGHT SNOW SHOWERS ARE
POSSIBLE NEAR THE MOUNTAINS TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-311200-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
1001 AM MST MON OCT 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT UNTIL 4 PM THIS AFTERNOON FOR
NORTHWEST WINDS OF 25 TO 35 MPH GUSTING TO 45 TO 50 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

JLH

In the hours before

Local storm report, Oct 30, 10:10 AM MST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1010 AM MST MON OCT 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0941 AM     NON-TSTM WND GST 4 W LARAMIE             41.30N 105.66W
10/30/2006  M61 MPH          ALBANY             WY   ASOS

&&

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 8:12 PM MSTHigh Wind WarningCYS14 hr

Nearby

High Wind Warnings in Wyoming, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.